Alabama, 2007

Heat in Alabama, August 13, 2007

August 13, 2007 · NWS HUN · 1 event in 1 county or zone

Two fatalities resulted from this heat wave in Morgan County, Alabama.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Two fatalities resulted from this heat wave in Morgan County, Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 12, 7:24 PM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Aug 12, 7:24 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
824 PM CDT SUN AUG 12 2007

.UPDATE...
CONVECTION CONTINUES OVER THE FLORIDA PANHANDLE AGAIN AND SOUTHERN
GEORGIA AGAIN THIS EVENING ALONG THE STALLED OUT FRONT. THIS BOUNDARY
WILL ONLY BE PUSHED FURTHER SOUTHEAST INTO THE GULF OF MEXICO INTO
EARLY NEXT WEEK...AS UPPER LEVEL RIDGING WILL BUILD OVER THE
TENNESSEE VALLEY.

VERY STRONG HIGH PRESSURE SYSTEM...598 DECAMETERS AT 500 MB...
CONTINUES TO BE CENTERED OVER THE CENTRAL US...WITH 594 DECAMETER
HEIGHTS EXTENDING EASTWARD INTO THE TENNESSEE VALLEY. THE STRONG
HEATING AND SUBSIDENCE ASSOCIATED WITH THIS HIGH PRESSURE CONTINUES
TO KEEP US IN A HEAT WAVE. RECORD HIGH TEMPERATURES WERE TIED AT
BOTH AT THE HUNTSVILLE INTERNATIONAL (101) AND AT THE MUSCLE
SHOALS AIRPORTS (102). BOTH RECORDS WERE PREVIOUSLY SET IN 1935.

TEMPERATURES CURRENTLY HAVE DROPPED OFF UNDER CLEAR SKIES AND
LIGHT WINDS INTO THE MID TO UPPER 80S...WITH A FEW PLACES STILLL
IN THE LOW 90S. PERSISTENCE FORECAST GIVEN PATTERN...AND LAST
NIGHT TEMPERATURES HAD A 30 TO 35 DEGREES RANGE...WITH AROUND A 35
DEGREE DROP IN LOCATIONS MAINLY WEST OF INTERSTATE 65. THEREFORE
...BASED ON HIGH TEMPERATURES REACHED TODAY...CURRENT RANGES IN
BOTH ZONES LOOK GOOD. LOW TEMPERATURES SHOULD REMAIN A FEW DEGREES
WARMER IN WESTERN ZONE (67 TO 73) VERSUS 65 TO 70...DUE TO HIGHER
AFTERNOON TEMPERATURES.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

20
Hazardous weather outlook, Aug 12, 7:38 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 PM CDT SUN AUG 12 2007

ALZ001>010-016-TNZ076-096-097-131000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
838 PM CDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

HOT...POTENTIALLY RECORD-BREAKING...TEMPERATURES WILL CONTINUE FOR
MOST OF THE UPCOMING WORK WEEK. HEAT INDEX VALUES OVER 105 ARE
LIKELY EACH AFTERNOON...POSSIBLY APPROACHING 110 BY THE MIDDLE OF
THE WEEK.

BY NEXT WEEKEND...HIGH PRESSURE WILL WEAKEN AND MOISTURE WILL
INCREASE. AS A RESULT...THERE WILL BE A SMALL CHANCE OF MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

KTW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Morgan

When
August 13, 12:00 AM CST to 11:59 PM CST
Where
Morgan forecast zone
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
34.454, -86.853 (the zone’s center; the record gives no point)

A 59 year old female of Decatur passed away on the 15th. The woman was found in her residence where the temperature exceeded 100 degrees.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Morgan2007-08-1559FemalePermanent HomeDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58886.